10 years!! What a bummer to wait so long for a proper diagnosis.
I am a runner so that when I first noticed the problem of numbness on the soles of my feet, I knew something was wrong. I tried different shoe remedies, etc. but I was feeling tired when I ran too, which was further evidence of a problem. Luckily my wife Marian is a nurse and she consulted with some doctors at her hospital, which resulted in my first appointment with neurologists. My family doctor was as useless as a screen door on a submarine! Presumably the damage to nerves can progress at different rates with different patients, but my anti-MAG levels were over 50,000 (units?) compared with normal of about 1500 maximum. Thank god for Rituxan because it has so far had a remarkable effect.
I have an appointment with a hematologist tomorrow as well as another anti-MAG test. Fortunately, this was approved by the Ontario (Canada) health care system, as cost is about $800 plus shipping and handling. Yes, no joke, I have to pay an extra $50 for shipping. But its worth it.
Geoff…you asked about whether to post or send emails. I think that it is better to post because we all learn from the experiences of others. It is like one big family. Also, ,as an aside, there are some other excellent photographers on this forum, so check around. One such thread is “Do you have a photo to share?” at [url]http://www.gbs-cidp.org/forums/showthread.php?t=2017[/url]
For information on our particular ailment, you should check Ken Sawyer’s website at [url]http://www.pdn-info.co.uk/[/url]. Also, there are some very informative posts on this thread “CIDP – Rituxan treatment?”
I gather from your bio that you have been forced into retirement due to your polyneuropathy. I also took retirement this past year, mainly because I felt that this problem was a wake-up call and there are a lot of things I want to do before it gets the better of me. Hopefully the Rituxan continues to bring improvement, or at least stops the deterioration.
What other treatments besides Rituxan have you had?